Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

November 2012, Volume 42 Number 11 , p 72 - 72

Author

  • Vincent M. Vacca Jr., MSN, RN, CCRN

Abstract

MR. L, 33, spends the morning spreading a commercially available insecticide containing organophosphates in a small enclosed greenhouse. Thirty minutes later, he suddenly feels dizzy and nauseated, and vomits. His wife drives Mr. L to the ED.An ED triage nurse recognizes that Mr. L has experienced chemical exposure and is experiencing an acute cholinergic crisis. He's immediately taken to the ED decontamination area where staff members, wearing full personal protective equipment, follow their decontamination protocol. After decontamination, Mr. L is moved to a treatment area within the ED.Mr. L's vital signs are: temperature 99[degrees] F (37[degrees] C); heart rate, 60 beats/minute; respiratory rate, 32; BP, 130/86; SpO2, 94% on oxygen at 2 L/minute via nasal cannula. Blood specimens are sent to the lab.Mr. L is stuporous and his Glasgow Coma Scale score is 9 (E2, V2, M5). Physical assessment findings include miosis, bradycardia, excess secretions, bilateral expiratory wheezing, muscle

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: